Alert archive / Louisiana / Flash Flood Warnings in 2023

Flash Flood Warning 35, NWS Jackson, MS

July 6, 20234 parishes in Louisiana; Adams County, Mississippi

NWS Jackson, MS issued this flash flood warning at Jul 6, 2023, 8:10 PM CDT for 4 parishes in Louisiana; Adams County, Mississippi. It was in force for 95 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2023, 8:10 PM CDT (01:10 UTC)
Expired
Jul 6, 2023, 9:45 PM CDT
In force
95 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Catahoula Parish, LA, Concordia Parish, LA, Franklin Parish, LA, Tensas Parish, LA, Adams County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 152 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 1.2 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2023-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 231 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2023-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
231 J/kg
Mixed-layer CIN
-146 J/kg
Mixed-layer LCL
1184 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

978 
WGUS54 KJAN 070110
FFWJAN
LAC025-029-041-107-MSC001-070245-
/O.NEW.KJAN.FF.W.0035.230707T0110Z-230707T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
810 PM CDT Thu Jul 6 2023

The National Weather Service in Jackson has issued a

* Flash Flood Warning for...
  Northeastern Catahoula Parish in northeastern Louisiana...
  Northeastern Concordia Parish in northeastern Louisiana...
  Southwestern Franklin Parish in northeastern Louisiana...
  Southwestern Tensas Parish in northeastern Louisiana...
  North Central Adams County in southwestern Mississippi...

* Until 945 PM CDT.

* At 810 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 3 inches of rain 
  have fallen. The expected rainfall rate is 1.5 to 3 inches in 1 
  hour. Flash flooding is ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Natchez, Vidalia, Ferriday, Harrisonburg, Clayton, Ridgecrest, 
  Sicily Island, Spokane, Lee Bayou, Frogmore, Wallace Ridge and 
  Enterprise.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3197 9160 3178 9136 3176 9137 3176 9133
      3175 9132 3169 9129 3167 9130 3167 9128
      3148 9133 3156 9162 3175 9189 3197 9190

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1.5-3 INCHES IN 1 HOUR

$$

AJ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 7:12 PM CDT, 58 minutes earlier.

Area forecast discussion, Jul 6, 7:12 PM CDT, 58 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
712 PM CDT Thu Jul 6 2023

...New AVIATION...

.DISCUSSION...
Issued at 300 PM CDT Thu Jul 6 2023

Late this afternoon through Friday: An active, hot and humid,
summer weather pattern continues in the near term. The
circulation associated with an MCV dropping southeast into
northern MS is helping to enhance moisture convergence/instability
from the ArkLaMiss Delta region into north central MS, and a
considerable amount of convective precip has developed as a
result. Another upstream MCV in the ArkLaTex region will likely
help to enhance convection for the rest of the day by promoting
additional multicell storm development. The potential for
microbursts will peak late this afternoon into the early evening
in the very unstable (sfc- based CAPE ~4000 j/kg), and additional
storms may develop as outflow approaches from the south. A
marginal risk continues to be messaged for this threat.

Storms will diminish later this evening with mostly quiet weather
conditions overnight through early Friday morning. The environment
should be similar to today as the air heats up Friday, but
greater moisture convergence looks to focus over eastern portions
of the area, and perturbed upper level flow could potentially
help enhance multicell storm clusters once again. A few damaging
microbursts certainly can't be ruled out for Friday
afternoon/evening. /EC/

Friday night through late next week: An increasingly amplified
upper pattern should increase deep layer shear amid a hot and
humid airmass typical for this time of year, which will keep rain
and storm chances throughout the long term forecast period. Given
the lack of airmass change, mesoscale features will play a big
role in how day-to-day events play out. Persistent northwest flow
aloft will once again be favorable to steer disturbances from the
southern plains into our area, and MCS intensity will likely have
to be assessed each day. Unlike previous MCS events, midlevel
lapse rates are not expected to be as steep within this pattern
(6 c/km, 24-26 vertical totals) which may keep events from
becoming as intense as observed previously. Even still, flow will
be greater than usual for this time of year (25-35kts deep layer
shear).

At the surface, a stalled boundary early next week may serve as a
focus for storms and could produce heavy rainfall amid increasing
PWATs (2.2 -2.4 inches, which is about max when compared to sounding
climatology). Rainfall totals could add up as storms train along the
boundary and slow storm motions could increase flooding threat. This
will likely have to be monitored in the coming days for a potential
flood HWO. Current analysis by WPC highlights our area in a slight
risk for excessive rainfall for early next week. Additionally, we
are still dealing with the heat and humidity. There are no signs
of this letting up as the pattern remains persistent. With
dewpoints in the upper 70s to near 80, heat indices are likely to
rise into the triple digits each day, especially for our western
half. Given rain and storm chances, dangerous heat will be
uncertain throughout the upcoming week and will have to be
monitored each day. By late next week, rising heights and a
northerly shift of the baroclinic zone could decrease rain and
storm chances, especially for areas west of I-55, thereby
increasing heat stress and heat HWO could be needed in future
forecasts. /SAS/

&&

.AVIATION...
(00Z TAFS)
Issued at 712 PM CDT Thu Jul 6 2023

Scattered TSRA & SHRA persist, with highest coverage in central,
southern & western TAF sites. JAN & HKS had earlier brief gusty
winds up to 30-35mph from outflow but majority TSRA coverage is
near HEZ through 07/02-03Z. Expect SHRA to be finished around
07/03-04Z. Some MVFR stratus is psbl at JAN, HKS, HBG & PIB just
prior to daybreak Friday, with LIFR-IFR cigs psbl at PIB & HBG.
Expect lowered vsby to improve just after daybreak & stratus to
lift/flight restrictions improve to VFR areawide around 07/14-15Z.
Another round of scattered to numerous SHRA & TSRA are expected
Fri aftn. Timing will be as early as 06/16-17Z, with majority
after 06/19-20Z. Light westerly winds, generally below 10mph, are
psbl through the next 24 hours, other than any higher gusts from
storms at TAF sites into Fri aftn. /DC/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       71  90  73  93 /  30  60  30  40
Meridian      71  92  72  93 /  50  60  30  50
Vicksburg     72  90  74  93 /  40  50  20  20
Hattiesburg   73  92  73  94 /  30  60  30  50
Natchez       71  90  73  93 /  40  50  30  30
Greenville    72  89  73  92 /  30  50  20  40
Greenwood     72  90  73  93 /  20  50  30  50

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&

EC/SAS20/DC
Hazardous weather outlook, Jul 6, 2:39 PM CDT, 5 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
239 PM CDT Thu Jul 6 2023

ARZ074-075-LAZ007>009-015-016-023>026-MSZ053-059-060-071945-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Claiborne-
Jefferson-Adams-
239 PM CDT Thu Jul 6 2023

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, and southwest Mississippi.

.DAY ONE...Tonight and Friday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Tonight

FLOODING
THREAT...Limited
TIMING...Tonight

Tonight, isolated severe thunderstorms are possible. Some
thunderstorms could produce damaging wind gusts and hail.

(https://www.weather.gov/images/jan/graphicast/4.png)

Tonight, localized flash flooding is possible, particularly in
low lying and urban areas. Minor river flooding is also possible.

(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Friday night through Wednesday

Dangerous heat with heat index values of 105 to 110 degrees is
expected for extreme southeast Arkansas, northesastern
Louisiana,and western Mississippi on Saturday.

(https://www.weather.gov/images/jan/graphicast/2.png)

Isolated severe thunderstorms are possible for extreme southeast
Arkansas and north central Mississippi Saturday through Saturday
night.

(https://www.weather.gov/images/jan/graphicast/1.png)

Dangerous heat with heat index values near 105 degrees is
possible for eastern Mississippi on Saturday.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
and Saturday through Saturday night.

MSZ034-035-040>043-047-048-054-061>063-071945-
Washington-Humphreys-Issaquena-Sharkey-Yazoo-Madison MS-Warren-
Hinds-Copiah-Franklin MS-Lincoln-Lawrence-
239 PM CDT Thu Jul 6 2023

This hazardous weather outlook is for portions of central
Mississippi, northwest Mississippi, south central Mississippi,
southwest Mississippi, and west central Mississippi.

.DAY ONE...Tonight and Friday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Tonight

Tonight, isolated severe thunderstorms are possible. Some
thunderstorms could produce damaging wind gusts and hail.

(https://www.weather.gov/images/jan/graphicast/4.png)

.DAYS TWO THROUGH SEVEN...Friday night through Wednesday

Dangerous heat with heat index values of 105 to 110 degrees is
expected for extreme southeast Arkansas, northesastern
Louisiana,and western Mississippi on Saturday.

(https://www.weather.gov/images/jan/graphicast/2.png)

Isolated severe thunderstorms are possible for extreme southeast
Arkansas and north central Mississippi Saturday through Saturday
night.

(https://www.weather.gov/images/jan/graphicast/1.png)

Dangerous heat with heat index values near 105 degrees is
possible for eastern Mississippi on Saturday.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
and Saturday through Saturday night.

MSZ018-019-025>033-036>039-044>046-049>052-055>058-064>066-
072>074-071945-
Bolivar-Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-
Lowndes-Choctaw-Oktibbeha-Holmes-Attala-Winston-Noxubee-Leake-
Neshoba-Kemper-Rankin-Scott-Newton-Lauderdale-Simpson-Smith-
Jasper-Clarke-Jefferson Davis-Covington-Jones-Marion-Lamar-
Forrest-
239 PM CDT Thu Jul 6 2023

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, north central Mississippi,
south central Mississippi, and southeast Mississippi.

.DAY ONE...Tonight and Friday

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday night through Wednesday

Dangerous heat with heat index values of 105 to 110 degrees is
expected for extreme southeast Arkansas, northesastern
Louisiana,and western Mississippi on Saturday.

(https://www.weather.gov/images/jan/graphicast/2.png)

Isolated severe thunderstorms are possible for extreme southeast
Arkansas and north central Mississippi Saturday through Saturday
night.

(https://www.weather.gov/images/jan/graphicast/1.png)

Dangerous heat with heat index values near 105 degrees is
possible for eastern Mississippi on Saturday.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Saturday
through Saturday night.

0

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
 likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
 likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
 possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.

*FLOODING*
Extreme...Widespread and significant flooding is likely.
Significant...Widespread flash flooding is likely
 and significant flooding is possible.
Elevated...Areas of flash flooding likely.
Limited...Localized flash flooding is possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   https://www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   https://www.weather.gov/jan/precipmaps

River Forecast Center...
   https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
   https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html

In the hours before

Special weather statement, Jul 6, 5:59 PM CDT, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Jackson MS
559 PM CDT Thu Jul 6 2023

LAZ016-MSZ047-062345-
Madison LA-Warren MS-
559 PM CDT Thu Jul 6 2023

...Strong thunderstorms will impact portions of central Madison
Parish in northeastern Louisiana and western Warren Counties through
645 PM CDT...

At 559 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Tendal to near Tallulah to near Afton.
Movement was northeast at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Tallulah around 605 PM CDT.
  Mansford around 625 PM CDT.
  Vicksburg, Eagle Bend, Mound, Omega, Le Tourneau and Yokena around
  645 PM CDT.

Other locations impacted by these storms include Richmond.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3248 9138 3254 9120 3254 9113 3256 9111
      3256 9107 3258 9102 3258 9096 3242 9096
      3216 9092 3215 9117 3220 9116 3221 9112
      3224 9112 3225 9113 3224 9120
TIME...MOT...LOC 2259Z 239DEG 10KT 3249 9135 3237 9117 3221 9114

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

DC
Special weather statement, Jul 6, 6:14 PM CDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Jackson MS
614 PM CDT Thu Jul 6 2023

MSZ049-055-070000-
Rankin MS-Simpson MS-
614 PM CDT Thu Jul 6 2023

...A strong thunderstorm will impact portions of southern Rankin and
north central Simpson Counties through 700 PM CDT...

At 614 PM CDT, Doppler radar was tracking a strong thunderstorm over
Star, or 7 miles southeast of Florence, moving northeast at 5 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Piney Woods around 620 PM CDT.
  Star around 625 PM CDT.
  Florence around 635 PM CDT.
  Cato around 700 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3205 9023 3207 9024 3207 9023 3209 9024
      3209 9023 3210 9024 3214 9024 3218 9022
      3218 9021 3219 9021 3214 8980 3194 8998
TIME...MOT...LOC 2314Z 211DEG 6KT 3208 9004

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

AJ
Special weather statement, Jul 6, 6:33 PM CDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Jackson MS
633 PM CDT Thu Jul 6 2023

MSZ046-070015-
Kemper MS-
633 PM CDT Thu Jul 6 2023

...A strong thunderstorm will impact portions of northeastern Kemper
County through 715 PM CDT...

At 633 PM CDT, Doppler radar was tracking a strong thunderstorm near
Electric Mills, or 14 miles east of De Kalb, moving southeast at 30
mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of northeastern Kemper
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3268 8838 3283 8865 3293 8844 3288 8835
TIME...MOT...LOC 2333Z 312DEG 28KT 3280 8842

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

AJ
Special weather statement, Jul 6, 7:01 PM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Jackson MS
701 PM CDT Thu Jul 6 2023

MSZ054-055-070045-
Copiah MS-Simpson MS-
701 PM CDT Thu Jul 6 2023

...Strong thunderstorms will impact portions of Simpson and east
central Copiah Counties through 745 PM CDT...

At 700 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Mendenhall to Rockport. Movement was
southeast at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Mendenhall around 705 PM CDT.
  Pinola around 715 PM CDT.
  Sanatorium around 740 PM CDT.
  Magee around 745 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3193 9026 3205 8999 3189 8965 3179 8965
      3176 8992 3175 9013
TIME...MOT...LOC 0000Z 325DEG 10KT 3195 8991 3179 9017

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

AJ
Special weather statement, Jul 6, 7:20 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service Jackson MS
720 PM CDT Thu Jul 6 2023

LAZ023>026-MSZ053-059>061-070100-
Tensas LA-Concordia LA-Catahoula LA-Franklin LA-Adams MS-
Jefferson MS-Franklin MS-Claiborne MS-
720 PM CDT Thu Jul 6 2023

...Strong thunderstorms will impact portions of southwestern Tensas,
northeastern Concordia, northern Catahoula and Franklin Parishes,
southwestern Claiborne, Jefferson, northwestern Franklin and
northeastern Adams Counties through 800 PM CDT...

At 720 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles west of Jigger to near Mccall Creek.
Movement was northeast at 15 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Strong thunderstorms will be near...
  New Hope around 725 PM CDT.
  Liddieville around 745 PM CDT.
  Winnsboro, Pleasant Hill and Union Church around 800 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3193 9200 3193 9190 3197 9190 3197 9189
      3204 9190 3206 9192 3208 9191 3209 9187
      3213 9188 3213 9187 3221 9182 3224 9177
      3227 9177 3203 9135 3178 9074 3161 9073
      3136 9114 3188 9201 3191 9201
TIME...MOT...LOC 0020Z 212DEG 13KT 3203 9185 3151 9077

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

AJ
Special weather statement, Jul 6, 7:59 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Jackson MS
759 PM CDT Thu Jul 6 2023

MSZ053-054-059-061-062-070145-
Jefferson MS-Copiah MS-Lincoln MS-Franklin MS-Claiborne MS-
759 PM CDT Thu Jul 6 2023

...Strong thunderstorms will impact portions of Claiborne,
northwestern Lincoln, Jefferson, northeastern Franklin and western
Copiah Counties through 845 PM CDT...

At 759 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Red Lick to near West Lincoln. Movement
was northeast at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  West Lincoln around 805 PM CDT.
  Port Gibson, Pattison and Vaughn around 815 PM CDT.
  Peyton around 820 PM CDT.
  Loyd Star around 825 PM CDT.
  Hermanville around 830 PM CDT.
  Brookhaven around 835 PM CDT.
  Wesson, Beauregard and Rocky Springs around 845 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3178 9125 3209 9095 3208 9094 3209 9094
      3208 9091 3209 9092 3209 9091 3210 9092
      3212 9092 3209 9081 3205 9072 3171 9024
      3169 9024 3138 9064
TIME...MOT...LOC 0059Z 227DEG 19KT 3184 9099 3149 9061

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

AJ

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 7:20 PM CDTSpecial Weather StatementJANFranklin, Tensas40 min
Jul 6, 7:01 PM CDTSpecial Weather StatementJANSimpson44 min
Jul 6, 7:59 PM CDTSpecial Weather StatementJANClaiborne, Jefferson, Lincoln46 min
Jul 6, 9:10 PM CDTSpecial Weather StatementJANMarion50 min

Nearby

Flash Flood Warnings in Louisiana, 2023Flash Flood Warnings in Mississippi, 2023Every flash flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.